Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Zerit
Jun 16, 2000

Hello Drs..have you heard of any problems with hair loss while people are on Zerit? I have been on zerit now for 4 years, was also on crix and now sustiva. My doc thought that maybe going off crix would stop the hair loss, it hasn't. I have noticed a little hair growth again on my legs, but no where near before. I was wondering if it could be the zerit. I am also on epivir. I know its NO major problem, but it really bothers me. And thanks so much for being a BIG help to the positive community. Mike

Response from Dr. Henry

Actually 3TC also can rarely be linked to hair loss so there may be no lily pure drug in your case. I assume that your testosterone levels are OK and that your nutritional and metabolic status is also good. Switching HIV meds around for hair loss can be an exercise in frustration since many of the meds one might switch to can also rarely cause or contribute to hair loss. None of the HIV meds are usually linked to hair growth. Switching your HIV meds needs to be done in the context of what meds you have been on before, what your past and current HIV/CD4 counts are, and what future options are. Keith Henry, M.D.



Previous
Aids Rash
Next
Skin blemishes as side effects

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement